Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suggest medicine for treating dandruff causing hair fall problem?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi Doctor, My brother (21 years old) recently moved to bangalore. Because of cold whether he got lot of dandruff and is now facing hair loss. His hair is also dry. Right now he is using garnier shampoo. Please suggest a way/medication/shampoo to get relieved from this problem. Also is better to take bath in hot water or cold water?
Posted Wed, 25 Dec 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 24 hours later
Brief Answer: details below Detailed Answer: Hi XXXXXXX Thanks for writing to us. Your brother could be having seborrheic dermatitis which is leading to hair fall. To treat the same, he should Use a ketoconazole based shampoo every alternate days(scalpe/nizoral/ keraglow ad/danclear/dandrop etc). Ask him to apply the shampoo over scalp atleast for five to ten minutes and then should rinse with water Use a steroid salicylic acid lotion in night( diprovate s/ topisal etc) Once dandruff is gone, he should just continue with medicated antidandruff shampoo once in a week. Rest of the days, he might use his normal shampoo to wash hair. Also oil aggravates dandruff, so once in a week oiling is enough to counter dryness. He may also try mild shampoos like triclenz or X gain to keep his hair healthy and soft. Water used for bathing or washing should neither be too cold or too hot. XXXXXXX warm water is good for bathing. Once dandruff will completely clear off, hair fall will stop and hair would grow back. Sometimes we also prescribe 5% minoxidil to aid hair regrowth. Hope this answered your query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor